Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
153 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can withdrawal of estrogen patch result into depression and short term memory loss?

I had a hysterectomy 20 years ago and have been on an estrogen patch for about 15 years- I am 66 years old. My Gp has thought I should go off the patch due to increased risk of breast cancer . After 2 months of no estrogen I am having at least 8-10 hot flushes per day but the worst thing is I seem to have developed depression. I already take 100mg of Endep at night as a migraine preventitive but over the last 10 years have felt depressed, sad and very unsettled with life but this has certainly increased since stopping the patch of estrogen. Just wondering if I need hormone advice, psychologist or even a geren tologist as I have become increasingly forgetful, especially short-term memory. My father actuallly died of Alzeimers Disease. Just wondering !!
Fri, 10 Jan 2014
Report Abuse
Endocrinologist 's  Response
dear ma'm, Hi! yes it is very true that off estrogen replacement your body is actually experiencing menopause now. so all symptoms of menopause like hot flushes, depression are coming over. the answer is not continuing with estrogen but gradual withdrawal. if the symptoms are really intolerable then you may even continue the treatment. Regards!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Menopause


Can withdrawal of estrogen patch result into depression and short term memory loss?

dear ma m, Hi! yes it is very true that off estrogen replacement your body is actually experiencing menopause now. so all symptoms of menopause like hot flushes, depression are coming over. the answer is not continuing with estrogen but gradual withdrawal. if the symptoms are really intolerable then you may even continue the treatment. Regards!